Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 35, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 2, 2007, 8:08 PM CDT for Custer County, Nebraska. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2007, 8:08 PM CDT (01:08 UTC)
- Expired
- Apr 2, 2007, 9:15 PM CDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 8:55 PM CDT | HAIL 1.25 | 11 Wsw Merna, NE | PEA TO HALF DOLLAR SIZED HAIL REPORTED. |
| Apr 2, 9:20 PM CDT | HAIL 1 | 1 N Berwyn, NE | PEA TO QUARTER SIZED HAIL REPORTED LASTING 10 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 5:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 030108 SVRLBF NEC041-030215- /O.NEW.KLBF.SV.W.0035.070403T0108Z-070403T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 808 PM CDT MON APR 2 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CUSTER COUNTY IN CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF BROKEN BOW... * UNTIL 915 PM CDT * AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES WEST OF ANSELMO TO 24 MILES SOUTHWEST OF ANSELMO...OR ALONG A LINE EXTENDING FROM 19 MILES NORTH OF ARNOLD TO ARNOLD...AND MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ANSELMO BY 825 PM CDT... VICTORIA SPRINGS STATE RECREATION AREA BY 830 PM CDT... GATES AND MERNA BY 835 PM CDT... BROKEN BOW BY 840 PM CDT... BERWYN BY 850 PM CDT... WEISSERT BY 855 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4170 10016 4138 10018 4122 9923 4169 9927 $$ BUTTLER
2 follow-up statements
000 WWUS53 KLBF 030130 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 830 PM CDT MON APR 2 2007 NEC041-030215- /O.CON.KLBF.SV.W.0035.000000T0000Z-070403T0215Z/ CUSTER NE- 830 PM CDT MON APR 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHERN CUSTER COUNTY... AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 2 MILE MARKER 250 TO HIGHWAY 92 MILE MARKER 260...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF BREWSTER TO 9 MILES EAST OF ARNOLD...MOVING EAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... VICTORIA SPRINGS STATE RECREATION AREA BY 835 PM CDT... MERNA BY 840 PM CDT... GATES BY 845 PM CDT... BROKEN BOW BY 850 PM CDT... BERWYN BY 900 PM CDT... SARGENT AND WEISSERT BY 905 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR CENTRAL NEBRASKA. LAT...LON 4170 10016 4138 10018 4122 9923 4169 9927 $$ BUTTLER
000 WWUS53 KLBF 030148 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 846 PM CDT MON APR 2 2007 NEC041-030215- /O.CON.KLBF.SV.W.0035.000000T0000Z-070403T0215Z/ CUSTER NE- 846 PM CDT MON APR 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHERN CUSTER COUNTY... AT 841 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM VICTORIA SPRINGS STATE RECREATION AREA TO 10 MILES SOUTHWEST OF MERNA...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF BROKEN BOW TO 12 MILES WEST OF BROKEN BOW...MOVING EAST AT 45 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH...PARTICULARLY ON THE SOUTHERN EDGE OF THIS LINE...OR FROM 5 MILES SOUTHWEST OF MERNA...TO 12 MILES WEST OF BROKEN BOW. SEVERE THUNDERSTORMS WILL BE NEAR... BROKEN BOW BY 855 PM CDT... WEISSERT AND BERWYN BY 905 PM CDT... SARGENT...HIGHWAY 92 MILE MARKER 300...WESTERVILLE AND ANSLEY BY 910 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4170 10016 4138 10018 4122 9923 4169 9927 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:56 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 2, 2:56 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT MON APR 2 2007 .SYNOPSIS... AREA OF TSRA DEVELOPING IN CENTRAL CHERRY COUNTY ATTM AT THE NOSE OF UPPER JET AND ASSOCIATED SFC CONVERGENT ZONE. THOUGH SURFACE BASED INSTABILITY IS NOT GREAT...ENOUGH ELEVATED INSTABILITY TO ENHANCE CONVECTION ONCE DEVELOPMENT IS DEEP ENOUGH. ADDITIONAL CONVECTIVE ACTIVITY IN WY AND THE PANHANDLE OF NEB AT THE EXIT REGION OF UPPER JET AND DEVELOPING MID LEVEL FGEN. THE AFOREMENTIONED AREA OF ELEVATED INSTABILITY PROGGED TO PULL EAST AHEAD OF UPPER FEATURE SO TSRA SHOULD CONTINUE ACROSS NRN ZONES INTO THE EVENING. WITH DEW POINT DEPRESSIONS HIGH...ACTUAL AMOUNT OF PRECIP LIMITED...HOWEVER THIS SHOULD ENHANCE GUSTY NATURE OF WINDS AS PRECIP EVAPORATES. SOME HAIL A POSSIBILITY THROUGH EARLY EVENING. && .SHORT TERM DISCUSSION (TONIGHT THROUGH THURSDAY NIGHT)...AFTER PASSAGE OF UPPER SYSTEM WINDS SHOULD INCREASE ACROSS THE AREA...AND WITH LOW LEVELS REMAINING MIXED INTO THE OVERNIGHT...WILL KEEP WINDY WORDING IN GRIDS. THIS SHOULD KEEP LOW UP THROUGH MOST OF THE NIGHT...THOUGH WILL ASSUME VALLEY AREAS SHOULD DROP OFF PRIOR TO SUNRISE. MIN GRIDS SHOW NEAR GUIDANCE IN THE N AND SLIGHTLY BELOW IN THE S. SHORT RANGE MODELS IN FAIR AGREEMENT INTO MID WEEK AS THE GREAT LAKES TROUGH GETS CARVED OUT. SFC HIGH MOVES INTO THE REGION AS NWRLY FLOW DEVELOPS ALOFT. TIMING OF CAA SURGES WILL BE DIFFICULT AND HENCE EVOLUTION OF SUBSEQUENT MID LEVEL FGEN DEVELOPMENTS. BEST GUESS ON NEXT ONE SEEMS TO BE THU AS BOTH THE GFS AND NAM APPEAR ON TRACK TO DEVELOP WEAK MID LEVEL FGEN BAND ACROSS THE CWA AND LIGHT PRECIP. WRN HALF OF CWA SHOULD BE IN FAVORABLE REGION FOR UPSLOPE/ISENTROPIC LIFT AS WELL AND WILL CONTINUE THE SLT CHANCES FOR SN/RA. .LONG TERM DISCUSSION (FRIDAY THROUGH MONDAY)...MAIN FORECAST CHALLENGE WILL BE TEMPERATURES. ECMWF MODEL INDICATING A MORE AMPLIFIED RIDGE AXIS FRIDAY THAN THE GFS WHICH EXTENDS SOUTH FROM EASTERN BRITISH COLUMBIA SOUTH ALONG THE WEST U.S. COAST. ECMWF DOES HOWEVER BRING COLDER AIR SOUTH FROM CANADA DAYS 5 AND 6 ALONG WITH STRONG SFC HIGH PRESSURE THAN THE GFS (1030MB VS. 1018 MB). AM FAVORING THE COOLER ECMWF SOLUTION AND WILL MAKE A FAIRLY SIGNIFICANT ADJUSTMENT DOWN IN HIGHS FOR SATURDAY AND SUNDAY NEAR HPC GUIDANCE NUMBERS WHICH IS MAINLY IN THE UPPER 40S TO LOWER 50S. TIMING DISTURBANCE IN NWRLY FLOW ALOFT WILL BE VERY DIFFICULT. 00Z GFS ENSEMBLES INDICATED A SLIGHT CHANCE FRIDAY NIGHT AND AGAIN SUNDAY NIGHT INTO MONDAY. PREFER TO KEEP EXTENDED DRY ATTM DUE TO TIMING ISSUES AND ANY PRECIP CHANCES WOULD BE SLIGHT CHANCE WITH LIMITED MOISTURE AVBL. && .AVIATION... HIGH BASED TSRA WILL IMPACT AREAS NORTH AND EAST OF A KLBF-KBFF LINE. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE IN THE STRONGER CELLS. CIGS GENERALLY MVFR/VFR WITH VSBYS P6SM OUTSIDE OF THE STRONGER -TSRA. STRATUS WILL ATTEMPT TO BUILD INTO NORTH CENTRAL NEB EARLY IN THE MORNING KVTN AND POINTS EAST BEHIND THE COLD FRONT. IF THIS DEVELOPS IT WILL LAST THROUGH 18Z TUES. OTHERWISE WEST OF KLBF-KBFF...VFR. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && KAR/JWS/JMC
Hazardous weather outlook, Apr 2, 5:36 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 536 PM CDT MON APR 2 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-031030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 536 PM CDT MON APR 2 2007 /436 PM MDT MON APR 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT CDT...11 PM MDT... SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 80. HAIL UP TO AN INCH IN DIAMETER AND THUNDERSTORM WIND GUSTS UP TO 70 MPH ARE POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
In the hours before
Local storm report, Apr 2, 7:13 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 17 S MULLEN 41.80N 101.02W
04/02/2007 E60 MPH HOOKER NE TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WIND AND BRIEF NICKEL HAIL.
&&
HENDERSONLocal storm report, Apr 2, 7:16 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND GST PAXTON 41.12N 101.36W
04/02/2007 E70 MPH KEITH NE UNKNOWN
&&
HENDERSONLocal storm report, Apr 2, 7:26 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 6 N OGALLALA 41.22N 101.72W
04/02/2007 M94 MPH KEITH NE PUBLIC
94 MPH WIND GUST AND QUARTER OF AN INCH OF MUSHY HAIL AT
ARTHUR BAY...NORTH SIDE OF LAKE MCCONAUGHY.
&&
HENDERSONLocal storm report, Apr 2, 7:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 17 S SENECA 41.80N 100.83W
04/02/2007 E0.75 INCH THOMAS NE PUBLIC
&&
HENDERSONLocal storm report, Apr 2, 7:40 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 15 N RINGGOLD 41.73N 100.77W
04/02/2007 E1.25 INCH MCPHERSON NE PUBLIC
PEA TO HALF DOLLAR SIZE SOFT HAIL REPORTED LASTING 5
MINUTES.
&&
AODERLocal storm report, Apr 2, 7:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 4 W HERSHEY 41.16N 101.08W
04/02/2007 E1.00 INCH LINCOLN NE EMERGENCY MNGR
SCATTERED NICKEL TO QUARTER HAIL.
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:10 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 50 min |
| Apr 2, 7:17 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 58 min |
| Apr 2, 7:25 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 65 min |
| Apr 2, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 62 min |
| Apr 2, 9:10 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.